Home, About, Contact Us, FAQ

Not quite understanding pdoc's logic


#1

I’m kinda confused. So I told him about my symptoms showing back up…said I was concerned and thought perhaps I should go back on an AP for a while, he said sure, but he’d like to try increasing my dose of depakote?

I really didn’t understand why he wanted to raise the depakote dose my mood has been pretty normal aside from getting upset/stressed from having to deal w the psychosis. When I brought this up he was saying it would help “slow my neurons down” and help me sleep…so I guess he was trying to go the route where if I had less anxiety I’d have less symptoms at night and be fine? Don’t know.

Anyways I asked for an AP too just to be safe…and he said we should try seroquel…which is weird as he was deadset on trying haldol this time. When I asked why not haldol anymore he said because of the prolactin issues I had had on Risperidone…but I remembered him recommending it to me because it worked similar to Risperidone but didn’t have the prolactin issues?? So very confused there.

Anyways I now have seroquel. I’ll keep ya updated on how I do! It’s a very low dose now, just 50 mg but I assume it’s just a starting dose. It’s also nice as at low doses it works simply as a sleep aid.


#2

Depakote is a mood stabilizer but it may have Antipsychotic properties.
Haldol raises prolactin but not as much as risperidone.
That’s what I was told anyway.


#3

Ahh I see, thanks! I think he was in a rush today because he was running behind usually he explains things pretty well.


#4

it’s great you were able to see him and tell him what was going on.

i take seroquel, i just took 100mg today. it helps me with attention and helps me go to sleep. but ive never taken less than 100mg, under that dose it just makes me drowsy and has no antipsychotic effect.

psychiatrists are great, but don’t forget that most of the meds theyre dealing work by doing what he described, basically just sedating and slowing down the brain, they aren’t very targeted or selective.

honestly i believe the reason he’s giving you a low dose of seroquel is because he thinks you are having issues with sleep and just wants you to sleep. its also possible hes testing you out on that antipsychotic with the possibility of increasing the dose in the future. it really is a great antipsychotic, unlike haldol or risperdal it binds loosely to dopamine receptors and is very versatile and has antidepressant effects. the likelihood of having eps or prolactin elevation from seroquel is very low. in my experience the antidepressant effects of the drug can help one with negative symptoms too.

seroquel is the only antipsychotic i need!


#5

Yeah risperdone is a direct descendent of haldol… they are very similar… there was another one in that family (not counting paliperidone==invega… cause it is just slow release risperdone)…

I’m bothered because I was trying to remember it the other day. Anyone else know of what I’m talking about.

It’s called like… I think it actually sounds like prolactin… but it might start with a c

edit: found it/// Prolixin


#6

Seroquel worked very well for me for a decade. It’s a good AP and I don’t recall side effects. Mostly I stopped taking it because I was tired of pills and was switched to injection.

Its a great AP for some people. I think you could find it very beneficial and I hope it works for you. I would personally have preferred this over Haldol.


#7

Took it last night and wow did it knock me out I slept at least 12 hours straight. No other side effects though. Gosh I gotta take it earlier next time.


#8

This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.